Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 71, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 15, 2007, 10:11 PM CDT for Concho County, Runnels County, Tom Green County, Texas. It took effect at Jun 15, 2007, 10:21 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 10:11 PM CDT (03:11 UTC)
- In effect from
- Jun 15, 2007, 10:21 PM CDT
- Expired
- Jun 16, 2007, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Concho County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 41 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 160321
FFWSJT
TXC081-095-399-451-160915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1011 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COKE COUNTY IN WEST CENTRAL TEXAS
SOUTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS
NORTHEASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS
NORTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS
* UNTIL 415 AM CDT SATURDAY
* AT 1009 PM CDT...THUNDERSTORMS OVER THE WARNED AREA HAVE PRODUCED
TWO TO THREE INCHES OF RAIN DURING THE LAST FEW HOURS. THESE STORMS
CONTINUE TO PRODUCE HEAVY RAIN AND ARE MERGING. AS THESE STORMS
CONTINUE ACROSS THE AREA...ANOTHER TWO TO THREE INCHES OF RAIN IS
POSSIBLE OVER THE NEXT SEVERAL HOURS.
* EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE ELEVATED
LEVELS ON SMALL CREEKS AND STREAMS...HIGHWAYS...LOW WATER
CROSSINGS...CITY STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3145 10034 3125 10028 3116 10010 3133 9971
3190 9971 3190 10041 3161 10063
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:14 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 15, 7:14 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 714 PM CDT FRI JUN 15 2007 .UPDATE... FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH. && .PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 15 2007/ SHORT TERM... UPPER LOW CONTINUES TO SPIN OVER THE RED RIVER AREA THIS AFTERNOON. SKIES ARE BEGINNING TO CLEAR OVER THE FORECAST AREA BUT TEMPERATURES ARE STRUGGLING TO MOVE INTO THE 80S AFTER A MORNING OF WIDESPREAD CLOUDS AND RAIN. ATMOSPHERE HAS BEEN WORKED OVER THIS MORNING BUT SHOULD RECOVER ENOUGH TO SEE RENEWED ACTIVITY LATER THIS EVENING AS ADDITIONAL MID LEVEL DISTURBANCES ROTATE AROUND THE UPPER LOW. L0CATION OF RESIDUAL BOUNDARIES FROM THIS MORNINGS ACTIVITY AND PATH OF DISTURBANCES TRAVELING IN THE NORTHWEST FLOW ALOFT WILL DICTATE THE LOCATION OF FURTHER CONVECTION. WITH THE UPPER LOW CONTINUING TO MEANDER IN THE VICINITY OF THE NORTHERN PORTION OF THE CWA...WILL CONTINUE TO SEE A CHANCE OF RAINFALL THROUGH THIS WEEKEND...FAVORING THE EASTERN SECTIONS OF THE FORECAST AREA. THE UPPER LOW WILL WEAKEN AS IT FINALLY BEGINS TO OPEN UP AND LIFT TO THE EAST ON MONDAY. WILL BRING THE RAINFALL TO AN END LATE MONDAY. LONG TERM... AS UPPER LEVEL TROUGH BEGINS TO MOVE EAST...UPPER HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS. GFS HINTS AT A DISTURBANCE CUTTING INTO THE EASTERN PERIPHERY OF THE UPPER RIDGE MIDWEEK AND BRINGING A CHANCE OF RAINFALL TO THE AREA...WILL LEAVE THE FORECAST DRY AT THIS POINT UNTIL WE SEE A LITTLE MORE CONSISTENCY IN THE MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 85 67 88 / 50 50 40 30 SAN ANGELO 67 86 70 91 / 50 40 50 30 JUNCTION 69 86 71 90 / 50 40 60 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Jun 15, 5:23 AM CDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 523 AM CDT FRI JUN 15 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 523 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS TODAY...AS AN UPPER LEVEL STORM SYSTEM DROPS SOUTHWARD INTO THE AREA. A FEW OF THESE STORMS...ESPECIALLY THIS AFTERNOON...WILL REACH SEVERE LEVELS. LARGE HAIL HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION...GIVEN THE FAIRLY SLOW MOVEMENT EXPECTED...LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF WEST CENTRAL TEXAS THROUGH THE WEEKEND. AGAIN...LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT...BUT ISOLATED SEVERE STORMS WITH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 15, 9:00 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 900 PM CDT FRI JUN 15 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-160415- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 900 PM CDT FRI JUN 15 2007 ...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 3 AM FOR ALL OF WEST CENTRAL TEXAS... AT 900 PM RADAR SHOWED A CLUSTER OF NUMEROUS SEVERE STORMS ENTERING THE SAN ANGELO AREA AND EXTENDING WEST ACROSS IRION AND SOUTH INTO CROCKETT AND SUTTON COUNTIES. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING INTENSE LIGHTNING...LARGE HAIL OF QUARTER TO GOLFBALL SIZE...STRONG GUSTY WINDS AND TORRENTIAL RAINFALL. PEOPLE SHOULD SEEK STURDY INSIDE SHELTER FROM THESE STORMS AND BE PREPARED FOR FLASH FLOODING. OTHER CLUSTERS OF STRONG TO SEVERE STORMS WERE DEVELOPING BETWEEN SAN ANGELO AND ABILENE...AND ALSO MOVING SOUTHEAST AT 20 MPH. STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST WARNINGS AND STATEMENTS ON THESE STORMS.
Local storm report, Jun 15, 9:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL SE BRONTE 31.88N 100.29W
06/15/2007 E1.75 INCH COKE TX PUBLIC
&&
LHIESLERLocal storm report, Jun 15, 9:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 6 N SAN ANGELO 31.53N 100.44W
06/15/2007 E1.00 INCH TOM GREEN TX LAW ENFORCEMENT
&&
LHIESLERLocal storm report, Jun 15, 9:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
934 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 2 W SAN ANGELO 31.45N 100.48W
06/15/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&
LHIESLERLocal storm report, Jun 15, 9:35 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 2 N SAN ANGELO 31.47N 100.45W
06/15/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&
LHIESLERSpecial weather statement, Jun 15, 9:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 959 PM CDT FRI JUN 15 2007 TXZ076-160400- CROCKETT TX- 959 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT FOR CROCKETT COUNTY... AT 956 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF OZONA...MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OZONA BY 1020 PM CDT THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 1100 PM CDT PEA SIZE HAIL...AND VERY HEAVY RAINFALL AMOUNTS OF 2 INCHES ARE LIKELY WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:19 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 56 min |
| Jun 15, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 65 min |
| Jun 15, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| Jun 15, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 67 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 66 min |
| Jun 15, 8:35 PM CDT | Flash Flood Warning | SJT | Crockett, Irion | 115 min |
| Jun 15, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 53 min |
| Jun 15, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 62 min |
| Jun 15, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 66 min |
| Jun 15, 9:04 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 56 min |
| Jun 15, 9:13 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 62 min |
| Jun 15, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 64 min |
| Jun 15, 9:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 65 min |
| Jun 15, 9:41 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 64 min |
| Jun 15, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 20 min |
| Jun 15, 10:06 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 54 min |
| Jun 15, 10:11 PM CDT | Flash Flood Warning | SJT | Coke | 6 hr |
| Jun 15, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
| Jun 15, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 65 min |
| Jun 15, 10:29 PM CDT | Tornado Warning | SJT | Crockett | 61 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 62 min |
| Jun 15, 10:44 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 61 min |
| Jun 15, 10:49 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 26 min |
| Jun 15, 10:53 PM CDT | Tornado Warning | SJT | Sutton | 67 min |
| Jun 15, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 36 min |
| Jun 15, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 16, 3:10 PM CDT | Flash Flood Watch | SJT | Brown, Crockett, Kimble, McCulloch, Mason, Menard and 3 more | 21 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.